Florida, 2011Funnel Cloud in Florida, June 8, 2011
June 8, 2011 · NWS MFL · 1 event in 1 county or zone
Funnel clouds were spotted just north of Clewiston.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Funnel clouds were spotted just north of Clewiston.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 8, 1:17 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 8, 1:17 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EDT WED JUN 8 2011
.DISCUSSION...THE UPPER LEVEL HIGH PRESSURE THAT REMAINS EAST OF SOUTH
FLORIDA WILL MOVE EASTWARD AS THE WEEK PROGRESSES. THIS WILL ALLOW
FOR A BROAD AND WEAK CARIBBEAN LOW PRESSURE TO MOVE SLIGHTLY
NORTH...HOPEFULLY BRINGING ENOUGH MOISTURE TO GENERATE SOME
SHOWER/THUNDERSTORM ACTIVITY THIS WEEKEND. UNFORTUNATELY...LATEST
GUIDANCE STILL KEEPS SOUTH FLORIDA ON THE DRIER SIDE OF THE
SPECTRUM...FOR THIS REASON KEPT POPS IN THE LOW END OF THE CHANCE
CATEGORY FOR THE WEEKEND TO BE OPTIMISTIC. WIND FLOW WILL CONTINUE
FROM THE EAST WITH GUSTS...SLOWING DOWN THROUGH THE WEEKEND.
FOR THE UPCOMING WEEK...WIND FLOW WILL CONTINUE SLOWING DOWN AND TURN
SOUTHERLY FOR SUNDAY/MONDAY...WHICH COULD BRING SOME INSTABILITY/CONVERGENCE
TO THE AREA. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP EACH
AFTERNOON/EVENING AS BOTH COASTS SEA BREEZES ARE ALLOWED TO
DEVELOP AND INTERACT.
&&
.MARINE...AS THIS CARIBBEAN LOW PRESSURE APPROACHES THE AREA...THE
PRESSURE GRADIENT GRADUALLY INCREASES AND IN TURN THE WINDS. WILL
CONTINUE MONITORING AND WILL UPDATE IF CAUTION STATEMENTS ARE
NEEDED FOR THE ATLANTIC WATERS.
&&
.FIRE WEATHER...RH VALUES EXPECTED TO REMAIN ABOVE CRITICAL
VALUES THROUGH THE PERIOD. THE ONLY THREAT THAT COULD BE POSSIBLE
IS IF THUNDERSTORMS DEVELOP THIS WEEKEND. EASTERLY FLOW WILL
CONTINUE GUSTY THROUGH AT LEAST THIS WEEKEND...PUSHING THE SMOKE FROM
THE WESTERN MIAMI-DADE COUNTY WILDFIRE INTO INTERIOR PORTIONS OF
SOUTH FLORIDA.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 86 76 86 / 10 20 30 30
FORT LAUDERDALE 78 87 78 87 / 10 20 30 30
MIAMI 77 87 77 86 / 10 20 30 30
NAPLES 72 92 72 91 / 10 20 30 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DISCUSSION/MARINE...17/ERA
AVIATION/RADAR/FIRE...54/BNB
Hazardous weather outlook, Jun 8, 3:25 AM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
425 AM EDT WED JUN 8 2011
FLZ063-066>075-168-172>174-090000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
425 AM EDT WED JUN 8 2011
...REDUCED VISIBILITIES WEST CENTRAL MIAMI DADE COUNTY...
...MODERATE RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
VISIBILITY: SMOKE FROM A BRUSH FIRE IN WEST CENTRAL MIAMI DADE
COUNTY WILL REDUCE VISIBILITIES, LOCALLY TO LESS THAN A QUARTER MILE.
THE FIRE IS LOCATED ABOUT 10 MILES NORTH OF THE TAMIAMI AIRPORT AND
10 MILES WEST OF MIAMI INTERNATIONAL AIRPORT. TRAVELERS ALONG THE
TAMIAMI TRAIL, FLORIDA TURNPIKE, AND KROME AVENUE MAY EXPERIENCE
RESTRICTED VISIBILITIES, INCLUDING WITHIN THE VICINITY OF THE
MICCOSUKEE RESORT AND FORTYMILE BEND. KROME AVENUE REMAINS CLOSED
BETWEEN SOUTHWEST 8TH STREET AND HIGHWAY 27. SOME SMOKE WILL ALSO BE
PUSHED WESTWARD INTO EXTREME SOUTHEAST COLLIER AND NORTHEAST
MAINLAND MONROE COUNTIES.
RIP CURRENTS: EAST WINDS SUSTAINED AROUND 15 MPH WILL RESULT IN A
MODERATE RISK OF RIP CURRENTS AT THE ATLANTIC COAST BEACHES OF
MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES.
THUNDERSTORMS: THE BEST CHANCE FOR AFTERNOON THUNDERSTORMS WILL
REMAIN ALONG THE GULF COAST LOCATIONS. BRIEF HEAVY RAIN...GUSTY
WINDS AND LIGHTNING WILL BE THE MAIN IMPACTS FROM ANY STORM THAT
DEVELOPS.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
RIP CURRENT RISK WILL REMAIN IN THE MODERATE TO HIGH RANGE THROUGH
MUCH OF THE SECOND HALF OF THE WEEK AS MODERATE EASTERLY WINDS
BETWEEN HIGH PRESSURE NORTH OF THE AREA AND LOW PRESSURE TO THE
SOUTH CONTINUE.RAIN CHANCES WILL STEADILY RISE THROUGH THIS TIME
AND REMAIN UP INTO THE WEEKEND AS A WEAK AREA OF LOW PRESSURE
LIFTS NORTH OUT OF THE CARIBBEAN SEA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jun 8, 11:05 AM EST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1205 PM EDT WED JUN 8 2011
FLZ070-073-075-090000-
INLAND COLLIER-INLAND MIAMI DADE-MAINLAND MONROE-
INCLUDING THE CITIES OF...IMMOKALEE...HOMESTEAD...FLORIDA CITY...
REDLAND...MICCOSUKEE RESORT...KENDALE LAKES...WEST KENDALL...
COUNTRY WALK...SHARK VALLEY...FLAMINGO
1205 PM EDT WED JUN 8 2011
...SMOKE FROM LARGE BRUSH FIRE CONTINUES TO AFFECT MIAMI DADE AND
PORTIONS OF COLLIER AND MAINLAND MONROE COUNTIES...
SMOKE FROM A BRUSH FIRE WILL CONTINUE TO SIGNIFICANTLY AFFECT
INLAND AREAS OF MIAMI DADE COUNTY TODAY. THE FIRE IS IMPACTING BOTH
SIDES OF KROME AVENUE AND IS CENTERED ABOUT 2 MILES NORTH OF U.S.
HIGHWAY 41 AND WEST OF THE FLORIDA TURNPIKE. KROME AVENUE REMAINS
CLOSED BETWEEN SOUTHWEST 8TH STREET AND HIGHWAY 27 DUE TO VERY LOW
VISIBILITIES. EAST NORTHEAST WINDS WILL CARRY THE SMOKE PLUME
TOWARD THE WEST SOUTHWEST...AND INTO PORTIONS OF NORTHEAST
MAINLAND MONROE AND EXTREME SOUTHEAST COLLIER COUNTIES. THOSE
TRAVELING ALONG THE TAMIAMI TRAIL, INCLUDING NEAR THE MICCOSUKEE
RESORT AND FORTYMILE BEND SHOULD EXERCISE CAUTION AND BE PREPARED
FOR POSSIBLE SUDDEN VISIBILITY RESTRICTIONS.
BAXTER
Funnel Cloud, Hendry
- When
- June 8, 2:45 PM EST to 2:46 PM EST
- Where
- Hendry County, 1 mi N of Clewiston
- Reported by
- Public
- Coordinates
- 26.765, -80.930
A member of the public reported 3 funnel clouds just north of Clewiston. All 3 funnels lowered about halfway to the surface then retreated back into the clouds.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Pennsylvania, June 8 to 9, 20111 death · 3 injured · $25,000 · 10 events
- Flash Flooding and Flooding in Iowa, June 8 to 11, 2011$1.9 million · 1.75 in hail · 47 events
- Flash Flooding and Flooding in Illinois, June 8 to 9, 2011$1.2 million · 1.75 in hail · 44 events
- Tornado and Hail in Wisconsin, June 8, 20112 injured · $153,000 · EF0 · 55 events
- Hail and Damaging Winds in Iowa, June 8, 2011$185,000 · 2 in hail · 56 events
- Hail and Damaging Winds in Mississippi, June 8, 2011$678,000 · 1.75 in hail · 16 events
- Hail in Iowa, June 8, 2011$280,000 · 2.5 in hail · 23 events
- Damaging Winds in New York, June 8, 2011$165,000 · 59 kt wind · 22 events
- Hail and Damaging Winds in Rhode Island, June 8 to 9, 2011$333,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Wisconsin, June 8, 2011$250,000 · 1 in hail · 8 events
- Hail and Damaging Winds in New York, June 8 to 9, 20113 in hail · 72 events
- Hail and Damaging Winds in Michigan, June 8 to 9, 2011$110,000 · 1 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318281.